MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION NC QUANTUM APEX; CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS

BOSTON SCIENTIFIC CORPORATION NC QUANTUM APEX; CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS
Model Number 6530
Medical Device Problem Code Material Rupture (1546)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/07/2022
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that balloon rupture occurred.The 90% stenosed target lesion was located in the moderately tortuous and severely calcified obtuse marginal artery.A 8mm x 2.50mm nc quantum apex balloon catheter was advanced for post dilatation.However, during the first inflation at 12 atmospheres (atm) for 2 seconds, the balloon ruptured.Subsequently, a 12mm x 2.50mm nc quantum apex balloon catheter was advanced.However, during the first inflation at 8 atm for 2 seconds, the balloon ruptured.The device was removed intact and the procedure was completed with a non-boston scientific balloon catheter.There were no patient complications reported.
 
Additional Manufacturer Narrative
Device evaluated by mfr.: returned product consisted of an nc quantum apex balloon catheter.The device was visually and microscopically examined.There was contrast and blood in the inflation lumen and balloon.There was blood in the guidewire lumen, and the balloon was loosely folded.At 5mm from the tip moving proximally for a length of 8mm, the balloon has a longitudinal tear.Product analysis confirmed the reported burst, as there was a longitudinal tear in the balloon.
 
Event or Problem Description

Brand Name
NC QUANTUM APEX
Common Device Name
CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
Manufacturer Contact
jay johnson
4100 hamline ave n
arden hills, MN 55112
6515810888
MDR Report Key14323678
Report Number2134265-2022-04891
Device Sequence Number11888397
Product Code LOX
UDI-Device Identifier08714729783138
UDI-Public08714729783138
Combination Product (Y/N)N
Initial Reporter CountryIN
PMA/510(K) Number
K121667
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/11/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/22/2024
Device Model Number6530
Device Catalogue Number6530
Device Lot Number0027542452
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 04/14/2022
Supplement Date Received by Manufacturer07/06/2022
Initial Report FDA Received Date05/07/2022
Supplement Report FDA Received Date07/11/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/23/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
GUIDE CATHETER: EBU 3.5; GUIDE CATHETER: EBU 3.5
Patient SexUnknown
Patient RaceAsian